[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1987

Tricotropism by Pentazocine

Author Affiliations

Dermatology Unit; Oncology Unit; Pathology Department Hospital General del Valle de Hebrón Universidad Autónoma de Barcelona Barcelona, Spain

Arch Dermatol. 1987;123(3):297-298. doi:10.1001/archderm.1987.01660270029007
Abstract

To the Editor.—  Pentazocine is a potent analgesic considered as a synthetic morphinelike narcotic agonist, and its abuse has led to the development of severe complications of the vascular, respiratory, and central nervous systems, which complications are more common among drug addicts using arterial or intravenous lines for injection of insoluble oral preparations.1By far the commonest side effects of pentazocine abuse are cutaneous.2 The subcutaneous or intramuscular self-administration of parenteral preparations may lead to the development of sclerodermalike inflammatory lesions, subcutaneous abscesses, cellulitis, ulceration, muscle atrophy, and granulomas.3 An isolated case of toxic epidermal necrolysis in a patient with severe renal failure has also been reported.4

Report of a Case.—  Because of severe pain, analgesic treatment with pentazocine, aspirin, and codeine was initiated in a 65-year-old woman with a resected adenocarcinoma of the rectum and metastatic lesions in the sacral region. On the third day

First Page Preview View Large
First page PDF preview
First page PDF preview
×